Thunderstorm Wind, Osage
- When
- June 8, 6:59 AM CST
- Where
- Osage County, 3.13 mi NNW of Keystone Lake Northe
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Storm Chaser
- Coordinates
- 36.272, -96.350
Thunderstorm wind gusts were measured to 59 mph.
Strong to severe thunderstorms developed across northeast and east central Oklahoma during the morning of the 8th, to the north of a stationary frontal boundary as an upper level disturbance moved into the area. Meanwhile, a well-organized squall line moved into east central and southeastern Oklahoma from the west.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong to severe thunderstorms developed across northeast and east central Oklahoma during the morning of the 8th, to the north of a stationary frontal boundary as an upper level disturbance moved into the area. Meanwhile, a well-organized squall line moved into east central and southeastern Oklahoma from the west. High water content in the air across the region promoted locally heavy rainfall from the strongest activity, which subsequently resulted in some flash flooding. The strongest thunderstorms also produced damaging wind and hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 8, 5:13 AM CST, 1 hour 46 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 613 AM CDT Wed Jun 8 2022 ...New AVIATION... .SHORT TERM... (Today) Issued at 334 AM CDT Wed Jun 8 2022 The immediate short term concern will be flooding across portions of east central Oklahoma into west central Arkansas. Latest radar indicates showers and storms beginning to form early this morning from eastern Oklahoma into northwest Arkansas with a general consensus from short term guidance that a small MCS will form and move southeast across an area that saw from two to over four inches of rainfall on Tuesday. Issued a small flood watch that covers the hardest hit areas which may need some expansion if multiple rounds occur, especially further northwest where two-day totals are in excess of three inches at Okmulgee. The shortwave responsible for helping organize the activity will move into central Arkansas by this afternoon with any lingering showers expected to come to an end. && .LONG TERM... (Tonight through Tuesday) Issued at 334 AM CDT Wed Jun 8 2022 The associated front/outflow will push south of the area this evening leaving northerly winds in its wake. Low level moisture however looks to pool along the boundary and with another shortwave possible in northwest flow and/or isentropic lift over the boundary have left some low POPs across southeast Oklahoma through Thursday morning. Another, and possibly final round of thunderstorms is expected Thursday night into Friday. Low level moisture will return across the area during the day Thursday and with additional support from a more robust shortwave in northwest flow combined with a strong mid- level front will set the stage for additional heavy rainfall. Instability in advance of the approaching system and deep layer shear provided by northwest flow aloft will help maintain any bowing MCS that develops with damaging winds a possibility. The bulk of the activity should move out of northwest Arkansas by mid- afternoon with any lingering showers ending by sunset. Mid-level heights begin to build quickly behind the departing shortwave as a ridge initially centered near El Paso on Saturday begins to broaden across the southern U.S. through the weekend. This pattern change will initiate a significant warm-up with high humidity likely to accompany temperatures climbing well into the 90s by Sunday. Although heat index values will likely remain below advisory levels through the forecast, the combination of hot temperatures, high humidity, and full sunshine will create a significant heat stress, especially on those not already acclimated or vulnerable to heat exposure. && .AVIATION... (12Z TAFS) Issued at 610 AM CDT Wed Jun 8 2022 Corridor of showers and storms from NE OK into west central AR will persist and likely expand in coverage while gradually spreading southeastward through the morning. All terminals will retain a mention of storms and periodic MVFR to IFR ceilings. Storm impacts will continue across SE OK into west central AR through early afternoon with a clearing trend thereafter. Low chance of storms redeveloping overnight but no mention within fcst at this time. Also patchy fog is likely tonight especially across far NW AR sites. && .PRELIMINARY POINT TEMPS/POPS... TUL 83 63 85 70 / 70 0 10 70 FSM 84 67 86 70 / 80 10 10 50 MLC 83 67 85 72 / 70 20 20 30 BVO 81 60 82 67 / 60 0 10 80 FYV 81 60 84 66 / 70 0 10 70 BYV 80 58 81 64 / 70 0 10 80 MKO 81 63 83 70 / 80 10 10 60 MIO 81 59 81 65 / 60 0 10 80 F10 82 64 83 70 / 70 10 20 40 HHW 86 70 88 73 / 50 20 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch until 4 PM CDT this afternoon for OKZ072. AR...Flood Watch until 4 PM CDT this afternoon for ARZ019-029. && SHORT TERM...24 LONG TERM....24 AVIATION...07
Hazardous Weather Outlook National Weather Service Tulsa OK 514 AM CDT Wed Jun 8 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 514 AM CDT Wed Jun 8 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...East Central Oklahoma into Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN AND FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Scattered to widespread showers and thunderstorms are expected this morning across eastern Oklahoma and northwest Arkansas. The greatest threat will be heavy rainfall with local amounts from 1 to 2 inches forecast. Flooding and flash flooding will be possible, especially in areas that saw heavy rainfall on Tuesday. The stronger activity will also be capable of producing damaging winds and marginally severe hail. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential. FRIDAY...Thunderstorm Potential. SATURDAY THROUGH MONDAY...No Hazards. EXTENDED DISCUSSION... Storm chances will remain limited during the day Thursday but increase again Thursday night into Friday as an organized thunderstorm complex develops across Kansas and moves southeast. Locally heavy rainfall will again be a concern, especially across northeast Oklahoma into northwest Arkansas. Damaging thunderstorms winds may also accompany the thunderstorms. The active weather pattern will end over the weekend as hot and humid conditions return to the region Sunday into Monday. weather.gov/tulsa contains additional information.
Special Weather Statement
National Weather Service Tulsa OK
433 AM CDT Wed Jun 8 2022
ARZ010-011-081000-
Madison AR-Washington AR-
433 AM CDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of southwestern Madison
and northeastern Washington Counties through 500 AM CDT...
At 433 AM CDT, Doppler radar indicated a strong thunderstorm near
Greenland, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Fayetteville... Farmington...
Prairie Grove... Elkins...
West Fork... Greenland...
Wesley... Japton...
Drake Field Airport... Johnson...
Goshen... Georgetown...
Prairie Grove Battlefield State...
Walnut Grove...
Tuttle... Sulphur City...
Delaney... Arnett...
Hicks... Crosses...
This includes Interstate 49 between mile markers 53 and 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3596 9432 3614 9426 3606 9374 3580 9383
TIME...MOT...LOC 0933Z 286DEG 31KT 3603 9421
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
459 AM CDT Wed Jun 8 2022
ARZ010-011-019-020-081045-
Madison AR-Washington AR-Franklin AR-Crawford AR-
459 AM CDT Wed Jun 8 2022
...Strong thunderstorms will impact portions of southwestern Madison,
northern Franklin, northeastern Crawford and southeastern Washington
Counties through 545 AM CDT...
At 459 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles northeast of Brentwood to 2 miles east of
Blackburn to 2 miles southwest of Strickler. Movement was southeast
at 40 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
West Fork... Winslow...
St. Paul... Cass...
Saint Paul... Blackburn...
Pettigrew... Brentwood...
Japton... Strickler...
Witter... Bidville...
Woolsey... Crosses...
Combs... Turners Bend...
Mount Gayler... Dutton...
Wyola... Sulphur City...
This includes Interstate 49 between mile markers 41 and 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3577 9365 3577 9370 3565 9370 3565 9400
3584 9436 3590 9421 3599 9406 3594 9360
TIME...MOT...LOC 0959Z 292DEG 33KT 3592 9406 3583 9417 3581 9434
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
739 AM CDT Wed Jun 8 2022
OKZ054-055-059>061-064-081315-
Tulsa OK-Osage OK-Rogers OK-Pawnee OK-Washington OK-Creek OK-
739 AM CDT Wed Jun 8 2022
...Strong thunderstorms will impact portions of west central Rogers,
southeastern Osage, north central Creek, southwestern Washington,
southeastern Pawnee and northern Tulsa Counties through 815 AM CDT...
At 739 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 7 miles southwest of Avant to 2 miles northeast
of Hallett. Movement was southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Skiatook... Collinsville...
Cleveland... Mannford...
Sperry... Oologah...
Westport... Vera...
Osage... Hallett...
Terlton... Walnut Creek State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3646 9557 3609 9638 3626 9667 3646 9613
TIME...MOT...LOC 1239Z 301DEG 21KT 3641 9617 3627 9655
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHThe Tulsa radar (KINX), 71 km away, was scanning. The volume nearest the first event began at 12:59 UTC.
7 thunderstorm wind, 3 hail, 3 flash flood, 1 flood. Local standard time, as filed.
Thunderstorm wind gusts were measured to 59 mph.
Thunderstorm wind gusts were estimated to 60 mph in southwest Broken Arrow.
Thunderstorm wind gusts were measured to 63 mph east-southeast of Hulbert. Large tree limbs were snapped by the wind.
Strong thunderstorm wind snapped large tree limbs.
Strong thunderstorm wind blew down a tree onto a car.
Strong thunderstorm wind blew down a couple power poles on Oakwood Road, south of Pryor.
Strong thunderstorm wind blew down trees and power lines in Locust Grove.
Portions of several roads on the northeast side of McAlester were flooded.
Portions of several roads on the southeast side of Muskogee were flooded.
Portions of several roads were flooded in Gore.
Portions of several roads were flooded and closed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1034363, 1034364, 1034804, 1034805, 1034806, 1034807, 1035473, 1035486, 1034808, 1034810, 1035461, 1035468, 1035470, 1035484.